Ashtanga Yoga Workshop

For more information and to purchase tickets, please go to: http://www.portlandashtangayoga.com/events.html

Tim Miller returns to Portland for a weekend-long immersion in Ashtanga. You may enroll in all or single sessions.

All levels are welcome!

Held at Yoga on Yamhill on May 26-28th.

Yoga on Yamhill is a donation-based studio. However, space is very limited and this event will sell out. Your enrollment will reserve your spot.


ALL SESSIONS
Cost: $275
​Per-session: $60 (limited availability)

Friday, May 26: 6:00 to 8:30pm
Taming the Mind — the Marriage of Philosophy and Methodology
Pattabhi Jois often said, “Ashtanga Yoga is Patanjali Yoga.” His teacher, T. Krishnamacharya, considered the Yoga Sutras to be the single most important yogic text, and the most instrumental in the development of his teaching methodology. In this workshop we will explore chapter one of the Yoga Sutras — Samadhi Pada — and explore the connection between the philosophy of Patanjali and the methodology of Ashtanga Yoga. (Light practice, suitable for anyone — 2.5 hours)
Saturday, May 27: 8:30 to 11:00am
The Primary Series of Asanas — An Archetype of Sadhana
A brief synopsis of Sadhana Pada (chapter two of the Yoga Sutras) followed by practice of Yoga Chikitsa (Primary Series). The class will conclude with the Hanuman Chalisa — 40 verses in praise of the embodiment of perfect sadhana. ​(Strong practice 2.5 hours)
Saturday, May 27: 1:00pm to 3:30pm
Consulting the Jungle Physician
Good teachers and practitioners recognize that the practice of yoga involves work on the physical, psychological, and spiritual levels of the human being. Tim brings 40 years of practical experience as a yoga teacher, extensive study of anatomy, pranayama, yoga philosophy, Indian mythology, Jyotisha (Vedic astrology), mantra, and kirtan to better assist his students in their sadhana. This will be an open forum to ask yoga-related questions. ​(No asana — 2.5 hours)
Sunday, May 28: 8:30 to 11:00am
Nadi Shodana — Intro to the Intermediate Series of Asanas
An explanation of the purpose of the Second Series and its relationship to the pranamaya kosha (energy body), the chakras, and the kundalini shakti, and an introduction to the Second Series of ashtanga yoga that includes an in-depth preparation for some of the more challenging poses, like bhekasana, kapotasana, and eka pada sirsasana. (Open to those with some Ashtanga practice. Strong practice — 2.5 hours)
Sunday, May 28: 12:30 to 3:00pm
Polishing the Mirror — Pranayama, Mantra, and Kirtan
An exploration of the practice of pranayama and mantra to quiet the mind and kirtan to melt the resistance of the heart. (No asana — 2.5 hours)